And withdrawal symptoms from a heavy duty narcotic (2 1/2 years) take to get out of your system?
15 Jun 2012
After 2 1/2 years you should start to feel it within the first 8-12 hours. As for when you'll get back to normal? That can take quite some time and it may be wise to seek the aid of a physician in doing this and also some other form of behavioral support. It's not easy to just stop after having it in your system for so long. Hope this helps.
15 Jun 2012
Hello 123becku. You might friend either or both LaurieShay and pattishan61. They are very knowledgeable in this area. Hopefully they'll see you question and respond. They are older members (length of time spent on the site/community) and have both active day time routines. Best wishes pledge
17 Jun 2012
Hey Beck, this is gonna be longer answer than some on this post, forgive the length please. The whole reason a person's tolerance to opiates grows and grows, is because the body and brain both love opiates and will form extra receptors to hold more opiate, these a called MU receptors. The wd symptoms a person feels, are all attempts by the body's different systems, to signal the right receptors in the brain directly, bypassing the damaged weakened neurotransmitters, and getting it to reboot and send it's own natural opiate it produces. The body realizes it is NOT getting opiate and ramps up the misery, attempting to send more signal directly to the brain receptors. The beauty of suboxone or subutex, is that, for SHORT acting opiates, one must only endure about 24 hours in withdrawal in order to be given suboxone or subutex, and then the wd and cravings stop. The brain will reboot with no meds at all, in a couple of weeks.
The first 4 or 5 days is usually the roughest, but each day, it should get a bit better. For long acting opiate recovery, the rules change a bit. Longer acting opiates take longer withdrawal time to start suboxone, and also longer to withdrawal and reboot the brain. Many people don't realize that suboxone is NOT MAGIC, it helps to reduce the MU receptors as you taper off of suboxone, but you need more than just a few doses. And Balbanese is correct, your dr and a counselor should be there to guide you, and support is critical. Sometimes we see celebrities who step out of rehab, all shiny and smiling, and say, I'm fine now and very happy. But for most of us, depression can set in, and that needs to be treated immediately, so a dr and counselor does need to be utilized for a successful recovery. I say that there is a Toolbox for recovery, and suboxone is just one tool in that toolbox. Support is another, counseling is another and forgiving yourself for the opiate use is another. Many who have faced the demon of opiate dependence, are already depressed, they just covered it up with opiates. Depression or grief can cause physical pain, and you need to treat the physical withdrawal and also the emotional issues. Using suboxone is NOT trading one addiction for another, if you use it properly. The counselor will be better at evaluating your progress and should handle the question of when and if you should start tapering off. Those who don't use the counselor, take a dangerous short cut that almost always ends in a relapse or suboxone horror story, and it is that persons own fault if they don't do the counseling and they wing the suboxone treatment. As you use the counseling, there will be a point where you must forgive yourself. I hope this at least helped you understand what is going on with how the brain and body withdraw from opiates, and how suboxone, counseling and support can help you in this process. You will be in my prayers. Patti. Ps Thank you pledge, for the vote of confidence
18 Jun 2012
Hey Becca, Patti definitely answered best for you. The o.lything I can add to that since you don't have a counselor or anything I'd drink a lot of fluids. Patti nailed your question. The fluids are just for your health. Good luck. It's no fun but you'll get through it and don't believe for a second those celebrities walk out all shiny and new saying I'm great and are. That's why they all end up right back in their or dead. You'll be ok one the physical parts over and your head clears, that past takes alittle longer. No one ever points that out.
Good luck girl
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
It has been over 9 months off of prescribed OxyContin, and my legs/feet are cramping, stinging, crawly and very painful!! Anyone with nerve pain, ...
6 answers • 22 Jun 2010
The side effects are more than I am able to accept. Is there a quick way to detox than just slowly dosing down? The doctor says 3mths of 3/4 of a ...
1 answer • 17 Sep 2010
My question is does anyone know if Oxycontin 20mg helps ease Hydrocodone Norco 10 /325 withdrawals ?? Oxy's kinda effect me the same way as ...
2 answers • 3 Oct 2010
... down to skipping days and have recently stopped. I thought I was ok until the 2nd day when the withdrawals really kicked in. I did everything the ...
4 answers • 25 Oct 2010
I been taking tramadol for 3 years now and every time I run out I have withdrawals! Its the worst feeling in the world and its just miserable. ...
9 answers • 19 Aug 2012